Nebraska, 2013Hail and Damaging Winds in Nebraska, May 18, 2013
May 18, 2013 · NWS OAX · 6 events in 5 counties and zones
Moderately unstable conditions developed over eastern Nebraska during the afternoon and evening of May 18th as temperatures warmed into the 80s and dew point temperatures reached the mid to upper 60s. As an upper level trough approached from the Rockies, thunderstorms developed in western Nebraska and western Kansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderately unstable conditions developed over eastern Nebraska during the afternoon and evening of May 18th as temperatures warmed into the 80s and dew point temperatures reached the mid to upper 60s. As an upper level trough approached from the Rockies, thunderstorms developed in western Nebraska and western Kansas. These storms moved east across eastern Nebraska and western Iowa and produced isolated areas of wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 18, 5:38 PM CST, 3 hours 53 minutes earlier.
Area forecast discussion, May 18, 5:38 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
638 PM CDT SAT MAY 18 2013
.AVIATION...
00Z TAFS FOR KOFK...KOMA AND KLNK
THUNDERSTORM TIMING/COVERAGE TONIGHT AND AGAIN SUNDAY AFTERNOON
PLUS LOW CLOUD DEVELOPMENT LATE TONIGHT ARE AMONG AVIATION
ISSUES. TAF FORECAST REFLECTED BEST ESTIMATES OF TSTM ACTIVITY
TONIGHT WITH TEMPO GROUPS AND PROB30S WERE THEN CARRIED AT SITES
SUNDAY AFTERNOON. HOWEVER...CONVECTION COULD LINGER ACROSS THE
AREA SUNDAY MORNING AND TRENDS WILL NEED MONITORING. WOULD SUSPECT
WITH UPPER 60S SFC DWPTS FM SERN NEBR INTO KS THAT LOW CLOUD
DEVELOPMENT QUITE POSSIBLE BY SUNDAY MORNING OVER MUCH OF THE
REGION AND THIS WAS CARRIED IN 00Z FORECASTS. MIXING DUE TO
CONVECTION COULD ALTER THE TIMING/COVERAGE...HOWEVER.
CHERMOK
&&
.PREV DISCUSSION... /ISSUED 338 PM CDT SAT MAY 18 2013/
DISCUSSION...
SEVERE THUNDERSTORM CHANCES THROUGH SUNDAY EVENING ARE THE PRIMARY
FORECAST CONCERNS.
WESTERN UPPER WAVE WAS DRIFTING TOWARD THE ROCKIES THIS AFTERNOON.
STRONG SOUTHWEST FLOW AHEAD OF THIS SYSTEM WAS OVERSPREADING HIGH
PLAINS REGION...INDUCING CYCLOGENESIS IN SOUTHWEST NEBRASKA AND
WESTERN KANSAS WHERE SKIES HAD CLEARED. STRONG INSTABILITY HAS
DEVELOPED AHEAD OF THIS LOW WITH MOST UNSTABLE CAPES RUNNING OVER
4000 J/KG FROM SOUTHWEST NEBRASKA THROUGH CENTRAL KANSAS...JUST
AHEAD OF DRY LINE. SPC HAS JUST ISSUED A TORNADO WATCH FOR THESE
AREAS COVERING WESTERN NEBRASKA THROUGH MUCH OF WESTERN INTO CENTRAL
KANSAS. FOR OUR AREA...BROKEN MID LEVEL CLOUD COVER HAS DAMPENED
INSOLATION THIS AFTERNOON...HOLDING TEMPERATURES IN THE LOWER 80S.
OVERNIGHT EXPECT CONVECTION FROM WESTERN AREAS TO ROLL EAST AND
NORTHEAST ACROSS CENTRAL INTO EASTERN NEBRASKA...AND EVENTUALLY
SOUTHWEST IOWA...AS LOW LEVEL JET PUSHING 40KT CONTINUES TO PUMP
HIGHER THETA-E AIR INTO OUR REGION. HOWEVER...EXACT EVOLUTION OF
WESTERN CONVECTION WILL HAVE TO BE WATCHED AS SEVERAL SHORT RANGE
MODELS SUGGEST A SPLIT IN ACTIVITY WITH ONE AREA LIFTING INTO
NORTHEAST NEBRASKA AND ANOTHER SETTING UP OVER NORTHERN KANSAS. BUT
OTHERS SUGGEST A MCS WILL ROLL RIGHT INTO EASTERN NEBRASKA LATE THIS
EVENING. AT ANY RATE...PRECIP CHANCES WILL BE ON THE INCREASE FROM
LATE EVENING ON...WITH THE THREAT OF SEVERE WEATHER STILL THERE.
MODELS SUGGEST ELEVATED CAPE VALUES WILL STILL BE TOPPING 2000 J/KG
AS STORMS MOVE IN...SO HAIL IS CERTAINLY A THREAT. IF STORMS DO NOT
BECOME ELEVATED WITH TIME AS EXPECTED...THEN WINDS COULD ALSO BE A
PROBLEM...ESPECIALLY DURING THE LATE EVENING. MOST LIKELY AREAS FOR
SEVERE WOULD BE NEAR THE KANSAS BORDER WHERE A PLURALITY OF SHORT
RANGE ENSEMBLE MEMBERS PAINT A SWATH OF STRONG STORMS...OR OVER
NORTHEAST NEBRASKA WHERE SEVERAL MODELS POINT TO MCS TRACK.
ACTIVITY SHOULD CONTINUE WELL PAST MIDNIGHT BEFORE MOVING EAST OF
OUR AREA SUNDAY MORNING. LOOKS LIKE WE COULD HAVE A SUBSTANTIAL LULL
IN ACTIVITY DURING THE MORNING BEFORE ROUND TWO BEGINS SUNDAY
AFTERNOON. UPPER TROUGH WILL PUSH FARTHER INTO THE PLAINS...PUSHING
SURFACE TROUGH/LOW INTO EASTERN NEBRASKA AND EASTERN KANSAS.
SUBSTANTIAL INSTABILITY WILL EXIST AHEAD OF THIS BOUNDARY DURING THE
AFTERNOON...BUT SHEAR PROFILES WILL BE DECREASING WITH TIME AS WE
HEAD LATER IN THE AFTERNOON OWING TO SLACKENING GRADIENT CLOSER TO
SURFACE/UPPER TROUGHS. VERY STEEP LOW AND MID LEVEL LAPSE RATES ON
THE ORDER OF 8 C/KM WILL EXIST OVER MUCH OF OUR AREA...AND FORECAST
SOUNDINGS SHOW INHIBITION GOING AWAY BY MID TO LATE AFTERNOON. MIXED
LAYER CAPE VALUES OVER 2500 J/KG ARE PROGGED OVER MUCH OF OUR
AREA...WITH 0-6KM SHEAR AROUND 40KT. SO SUPERCELLS LOOK LIKELY WITH
LARGE HAIL AND DAMAGING WINDS CERTAINLY...BUT TORNADO POTENTIAL IS
STILL IN QUESTION. LOW LEVEL SHEAR IS MOST PRONOUNCED IN OUR FAR
SOUTHEAST CWA...BUT ANY WARM FRONTAL BOUNDARY THAT ROTATES NORTH
AROUND SURFACE LOW WILL BE A CANDIDATE TO FOCUS TORNADO THREAT AS
WELL.
SEVERE THREAT WILL LAST THROUGH THE EVENING BEFORE SURFACE BOUNDARY
SHIFTS EAST AND FOCUSES STORMS MORE IN IOWA AND MISSOURI. HOWEVER
UPPER LOW CUTTING OFF JUST NORTH OF NEBRASKA AND LINGERING MID
LEVEL INSTABILITY WILL BRING CONTINUED THUNDER CHANCE INTO MONDAY.
THAT LOW WILL REMAIN IN OUR AREA THROUGH AT LEAST MID
WEEK...BRINGING OFF AND ON SHOWERS AND ISOLATED THUNDERSTORMS ALONG
WITH COOLER TEMPERATURES. IT LOOKS LIKE A WARMING TREND IS IN STORE
FOR LATE IN THE WEEK AS UPPER LOW FINALLY MOVES EAST AND HEIGHTS
BEGIN TO RISE.
DERGAN
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, May 18, 4:53 PM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
553 PM CDT SAT MAY 18 2013
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-191300-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
553 PM CDT SAT MAY 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND WESTERN IOWA.
.DAY ONE...TONIGHT AND SUNDAY
SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...AND SEVERE STORMS
ARE POSSIBLE. LARGE HAIL AND DAMAGING WINDS ALONG WITH LOCALLY
HEAVY RAIN WILL BE THE PRIMARY HAZARDS.
A LARGE UPPER LEVEL SYSTEM HAS COMBINED WITH STRONG SHEAR AND
INSTABILITY TO CREATE SCATTERED THUNDERSTORMS...A FEW
SEVERE...FROM WESTERN NEBRASKA INTO NORTHWEST KANSAS SATURDAY
AFTERNOON. THIS ACTIVITY WILL SPREAD NORTHEAST TONIGHT AS THE
UPPER SYSTEM MOVES SLOWLY EAST AND A LOW LEVEL JET STRENGTHENS
OVER THE REGION. ALTHOUGH WIND SHEAR IS FORECAST TO BE LESS OVER
EASTERN NEBRASKA AND SOUTHWEST IOWA THAN LOCATIONS TO THE
WEST...AND SURFACE BASED INSTABILITY SHOULD WEAKEN...CONDITIONS
REMAIN FAVORABLE ENOUGH SO THAT STORMS THAT MOVE OR DEVELOP INTO
THE REGION COULD BE SEVERE.
AFTER A POSSIBLE LULL IN THE ACTIVITY SUNDAY MORNING...ADDITIONAL
THUNDERSTORMS SHOULD DEVELOP SUNDAY AFTERNOON AS THE UPPER SYSTEM
CONTINUES MOVING EAST. THE HIGHEST INSTABILITY AND WIND SHEAR
SUNDAY AFTERNOON AND EVENING IS EXPECTED TO EXTEND FROM SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA TO POINTS SOUTH. ALTHOUGH THE
GREATEST CONCENTRATION OF SEVERE WEATHER SUNDAY COULD BE ACROSS
THAT AREA...SEVERE STORMS ARE POSSIBLE OVER ALL OF EASTERN
NEBRASKA AND WESTERN IOWA DUE TO THE STRENGTH OF THE UPPER SYSTEM
AND AT LEAST MODEST INSTABILITY EXPECTED OVER MUCH OF THE AREA.
VERY LARGE HAIL AND DAMAGING WINDS ARE AMONG THE HAZARDS ON
SUNDAY. WITH A POSSIBLE DRY-LINE OR WARM FRONT IN SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA...ISOLATED TORNADOES ARE POSSIBLE AS
WELL.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
THE SEVERE WEATHER THREAT OVER THE AREA SHOULD SHIFT TO FAR
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA SUNDAY EVENING BEFORE MOVING
OUT OF THE REGION SUNDAY NIGHT. WITH THE UPPER LEVEL SYSTEM
CLOSING OFF AND STALLING OVER THE PLAINS...ISOLATED THUNDERSTORMS
REMAIN POSSIBLE THEN MONDAY AND TUESDAY...MAINLY WITH AFTERNOON
HEATING. ISOLATED STORMS COULD BE SEVERE MONDAY AFTERNOON IF
ENOUGH LOW LEVEL MOISTURE AND INSTABILITY CAN LAG BENEATH THE
COOLING UPPER LEVEL SYSTEM.
.SPOTTER INFORMATION STATEMENT...
ALTHOUGH STORM SPOTTER ACTIVITY MAY BE REQUIRED LATE THIS
EVENING...SPOTTERS WILL MORE LIKELY BE NEEDED SUNDAY AFTERNOON AND
EVENING.
CHERMOK
In the hours before
Special weather statement, May 18, 8:31 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
931 PM CDT SAT MAY 18 2013
NEZ050-051-065-066-190300-
BUTLER NE-SEWARD NE-SAUNDERS NE-LANCASTER NE-
931 PM CDT SAT MAY 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR BUTLER...SEWARD...WESTERN
SAUNDERS AND NORTHERN LANCASTER COUNTIES UNTIL 1000 PM CDT...
AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLARKS TO
GRESHAM TO EXETER...OR ALONG A LINE EXTENDING FROM 24 MILES SOUTHWEST
OF COLUMBUS TO 12 MILES NORTHEAST OF YORK TO 43 MILES NORTHWEST OF
BEATRICE...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 45 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...SEWARD...DAVID CITY...MILFORD...UTICA...VALPARAISO...BEAVER
CROSSING...BELLWOOD...RISING CITY...BRAINARD...PRAGUE...WESTON...
ULYSSES...STAPLEHURST...DWIGHT...GARLAND...PLEASANT DALE...BEE...
MALCOLM AND GOEHNER.
LAT...LON 4136 9736 4138 9728 4139 9710 4141 9706
4141 9700 4144 9696 4145 9691 4144 9681
4145 9675 4143 9673 4143 9668 4080 9667
4070 9726 4070 9737
TIME...MOT...LOC 0226Z 232DEG 41KT 4122 9774 4099 9740 4063 9743
MAYESSpecial weather statement, May 18, 9:05 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1005 PM CDT SAT MAY 18 2013
NEZ043-044-050-051-065-066-190330-
BUTLER NE-DODGE NE-COLFAX NE-SEWARD NE-SAUNDERS NE-LANCASTER NE-
1005 PM CDT SAT MAY 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR BUTLER...WESTERN DODGE...SOUTHERN
COLFAX...SEWARD...SAUNDERS AND CENTRAL LANCASTER COUNTIES UNTIL 1030
PM CDT...
AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
EAST OF COLUMBUS TO BRAINARD TO DORCHESTER...OR ALONG A LINE
EXTENDING FROM 40 MILES SOUTH OF NORFOLK TO 54 MILES WEST OF OMAHA TO
25 MILES SOUTHEAST OF YORK...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...SEWARD...SCHUYLER...WAHOO...DAVID CITY...WAVERLY...
MILFORD...NORTH BEND...CEDAR BLUFFS...MEAD...VALPARAISO...BEAVER
CROSSING...BELLWOOD...RISING CITY...BRAINARD...PRAGUE...WESTON...
ULYSSES...STAPLEHURST AND DWIGHT.
LAT...LON 4138 9726 4144 9725 4167 9673 4131 9646
4077 9648 4071 9734 4110 9726 4139 9737
TIME...MOT...LOC 0302Z 249DEG 33KT 4146 9724 4117 9706 4072 9716
MAYESSpecial weather statement, May 18, 9:08 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1008 PM CDT SAT MAY 18 2013
NEZ011-016>018-030>033-042>044-190345-
BOONE NE-STANTON NE-DODGE NE-ANTELOPE NE-COLFAX NE-PIERCE NE-
MADISON NE-WAYNE NE-PLATTE NE-CUMING NE-KNOX NE-
1008 PM CDT SAT MAY 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOONE...STANTON...
NORTHWESTERN DODGE...ANTELOPE...COLFAX...PIERCE...MADISON...WESTERN
WAYNE...PLATTE...WESTERN CUMING AND SOUTHERN KNOX COUNTIES UNTIL 1045
PM CDT...
AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF CLEARWATER TO 7 MILES NORTHEAST OF LINDSAY TO 6 MILES
NORTHEAST OF COLUMBUS...OR ALONG A LINE EXTENDING FROM 34 MILES
SOUTHEAST OF ONEILL TO 19 MILES SOUTHWEST OF NORFOLK TO 46 MILES
NORTH OF YORK...AND MOVING NORTHEAST AT 65 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORFOLK...COLUMBUS...MADISON...PIERCE...NELIGH...STANTON...
PLAINVIEW...CREIGHTON...BATTLE CREEK...NEWMAN GROVE...OSMOND...
ELGIN...DODGE...CLARKSON...HOWELLS...WINSIDE...LEIGH...CLEARWATER...
PILGER AND PETERSBURG.
LAT...LON 4251 9799 4240 9739 4235 9737 4235 9729
4228 9715 4168 9672 4138 9727 4140 9737
4138 9741 4175 9784 4193 9830 4210 9830
TIME...MOT...LOC 0306Z 215DEG 56KT 4208 9820 4180 9762 4151 9728
MAYESSpecial weather statement, May 18, 9:11 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1011 PM CDT SAT MAY 18 2013
NEZ011-016-190400-
ANTELOPE NE-KNOX NE-
1011 PM CDT SAT MAY 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ANTELOPE AND
SOUTHWESTERN KNOX COUNTIES UNTIL 1100 PM CDT...
AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CLEARWATER...OR 29 MILES SOUTHEAST OF
ONEILL...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CREIGHTON...VERDIGRE...ORCHARD...CLEARWATER...BRUNSWICK...CENTER...
ROYAL...WINNETOON AND BAZILE MILLS.
LAT...LON 4255 9831 4260 9829 4263 9788 4247 9779
4204 9820 4210 9830
TIME...MOT...LOC 0306Z 215DEG 37KT 4216 9824
MAYESThunderstorm Wind, Platte
- When
- May 18, 9:31 PM CST
- Where
- Platte County, 0.52 mi E of Columbus
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.430, -97.360
Thunderstorm wind gusts caused spotty tree damage in Columbus including a large hackberry tree which was downed in the town square which damaged a statue and ceremonial cannon. Some power outages were also noted in town.
Hail, Jefferson
- When
- May 18, 10:31 PM CST
- Where
- Jefferson County, 0.87 mi SW of Fairbury
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.140, -97.180
Hail, Jefferson
- When
- May 18, 10:33 PM CST
- Where
- Jefferson County, 0.69 mi N of Jansen
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.190, -97.080
Thunderstorm Wind, Gage
- When
- May 18, 10:40 PM CST
- Where
- Gage County, 5.46 mi WSW of Holmesville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.180, -96.750
Thunderstorm wind gusts estimated at around 60 mph took the roof off of a shed along Highway 77 south of Beatrice.
Thunderstorm Wind, Saline
- When
- May 18, 10:44 PM CST
- Where
- Saline County, Swanton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.380, -97.080
Thunderstorm wind gusts estimated at 60 to 70 mph downed several trees and caused other tree damage in Swanton. Some of the felled trees caused vehicle and house damage.
Thunderstorm Wind, Richardson
- When
- May 18, 11:15 PM CST
- Where
- Richardson County, Rulo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.050, -95.430
Thunderstorm wind gusts estimated at close to 60 mph caused some tree damage in the Rulo area. A swing set also sustained significant damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, May 18, 2013$140,000 · EF4 · 27 events
- Hail in South Dakota, May 18, 2013$450,000 · 1.5 in hail · 8 events
- Hail and Damaging Winds in Nebraska, May 18, 2013$82,000 · 2.5 in hail · 40 events
- Hail and Damaging Winds in Oklahoma, May 18, 2013$71,000 · 2.75 in hail · 34 events
- Tornadoes and Hail in Kansas, May 18, 20132 injured · EF1 · 34 events
- Flash Flooding and Hail in Tennessee, May 18 to 19, 2013$68,000 · 1.25 in hail · 14 events
- Hail and Damaging Winds in North Dakota, May 18, 2013$25,000 · 1.75 in hail · 6 events
- Hail and Damaging Wind in Kansas, May 18 to 19, 20131.75 in hail · 9 events
- Tornado and Hail in Nebraska, May 18, 2013EF0 · 8 events
- Hail in Colorado, May 18, 20131 in hail · 7 events
- Hail and Damaging Winds in South Dakota, May 18 to 19, 20131.25 in hail · 7 events
- Flash Flood and Hail in South Dakota, May 18, 20131 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 440833, 440831, 440832, 440834, 440835, 440836.